Alert archive / New Jersey / Coastal Flood Advisories in 2018
Coastal Flood Advisory 47, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this coastal flood advisory at Nov 25, 2018, 9:39 AM EST for Atlantic County, Burlington County, Cape May County, New Jersey; Sussex County, Delaware. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2018, 9:39 AM EST (14:39 UTC)
- Expired
- Nov 25, 2018, 2:34 PM EST
- In force
- 5 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Sussex County, DE, Atlantic County, NJ, Burlington County, NJ, Cape May County, NJ
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 2.7 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood advisory went out at Nov 25, 5:06 AM EST, 4 hours 33 minutes earlier.
Area forecast discussion, Nov 25, 5:06 AM EST, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
506 AM EST Sun Nov 25 2018
.SYNOPSIS...
Low pressure will move away from the New Jersey coast today and
a ridge of high pressure will build over the area behind it.
Low pressure will move through Great Lakes on Monday, dragging a
cold front through the region in the afternoon. Low pressure
will remain to the north of our area through mid week. High
pressure will build in for Thursday through the end of the week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
505 AM Update...Based on latest Total Water Level Forecast,
we've issued a Coastal Flood Advisory for Middlesex, Monmouth,
and Ocean Counties in NJ as minor flooding is likely around the
time of high tide this morning.
Previous Discussion...Surprisingly strong low pressure
developed over the NJ coastal waters late last evening,
resulting in storm force wind gusts over coastal areas along
with heavy rain and widespread flooding farther inland. The rain
has now moved east of NJ while some gusty NW winds remain over
coastal sections. Winds should diminish this morning as the low
moves east and farther away from the shore.
For today, a weak ridge of high pressure will move across the
forecast area providing fair weather with relatively light winds
and mild temps. Weak ridging and subsidence aloft will maintain
clear to partly cloudy conditions.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
The next weather system to affect us, now moving through the
central Great Plains, will begin to spread clouds across the
region during this evening and especially overnight. There is a
chance that light rain could reach eastern PA before dawn, but
should hold off until after daybreak for the most part.
Overnight temperatures are expected to remain above freezing,
especially with cloud cover moving in, so no frozen precip is
expected.
On Monday, low pressure at the surface and aloft will move
northeast into the lower Great Lakes. Light to moderate rain is
forecast to move west to east across the region during the day
ahead of a cold front which should cross our area during the
afternoon. Secondary low development is again indicated over
northern NJ by 00Z Tuesday, but probably not so intense as last
evening due to weaker upper support. Precip may linger into the
evening for areas north/east of PHL and could mix with or change
to snow for the Poconos and far NW NJ as colder air moves in
behind the front.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
Tuesday through Wednesday...After the low exits our area it
looks to remain to our north through the middle of the week. As
it sits there, we will remain in the northwest flow. At time, a
few flurries or light snow showers may travel down from the
Great Lakes and reach our northwestern areas. Additionally,
temperatures will cool as colder air finds its way down into the
Mid-Atlantic.
Thursday through Saturday...The low finally exits the northeast on
Thursday with high pressure building in from the west. Expect
conditions to remain mostly dry but cold through the end of the
week and into the early part of the weekend. Temperatures will start
to moderate but will remain on the colder side through the end of
the week. The GFS shows a weak system crossing to our south late
Friday with some showers possible while the ECMWF remains dry.
&&
.AVIATION /10Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...Mainly VFR conditions with diminishing NW winds are
expected as weak high pressure moves into the area.
Tonight...Continued VFR conditions with light winds. Clouds will
be increasing however with lowering cigs, and MVFR cigs could
occur at RDG/ABE before sunrise.
Outlook...
Monday...VFR conditions will lower to MVFR by early Monday.
Rain overspreads the terminals with periods of IFR possible.
East to southeast winds around 5 to 10 knots becoming west late
Monday around 10 knots with gusts up to 20 knots possible.
Tuesday...Mainly VFR conditions expected. Northwest winds
around 10 to 15 knots with gusts up 30 knots possible.
Wednesday through Thursday...Mainly VFR conditions expected. West to
northwest winds around 10 to 15 knots with gusts up to 25 to 30
knots possible.
&&
.MARINE...
Winds and seas are elevated this morning due to the coastal low
that developed overnight over the NJ coastal waters. Both will
subside this morning as the low moves away, however seas could
remain above SCA level through most of the day. Winds/seas will
be below SCA tonight as weak high pressure moves over the
forecast waters.
Outlook...
Monday...Winds and seas increase through Monday and Monday
night. Southeast to south winds around 15 to 20 knots increasing
to 20 to 25 knots with higher gusts. Gale force gusts possible
Monday night.
Tuesday through Wednesday....Seas are expected to remain above 5
feet Tuesday through Wednesday. Seas may briefly fall below 5 feet
Tuesday night but are expected to rise again on Wednesday. A Small
Craft Advisory will likely be needed.
Thursday...Sub-Small Craft Advisory conditions area expected.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Coastal Flood Advisory until noon EST today for NJZ012>014-020-
026.
DE...None.
MD...None.
MARINE...Gale Warning until 7 AM EST this morning for ANZ450>453.
Small Craft Advisory until 9 AM EST this morning for ANZ430-
431-454-455.
&&
Synopsis...AMC
Near Term...AMC/Fitzsimmons
Short Term...AMC/Fitzsimmons
Long Term...AMC/Meola
Aviation...AMC/Fitzsimmons/Meola
Marine...AMC/Fitzsimmons/MeolaHazardous weather outlook, Nov 25, 6:19 AM EST, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 619 AM EST Sun Nov 25 2018 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-015>019-021>025-027- PAZ054-055-060>062-070-071-101>106-261130- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Mercer-Salem-Gloucester-Camden-Northwestern Burlington-Cumberland- Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 619 AM EST Sun Nov 25 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. The heavy rain has ended but creeks and streams are still running high in many areas with places still above flood stage as of early Sunday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. More rain is expected Monday and it could be heavy enough to result in additional flooding given the very wet recent conditions. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ012>014-020-026-261130- Middlesex-Western Monmouth-Eastern Monmouth-Ocean-Coastal Ocean- 619 AM EST Sun Nov 25 2018 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EST TODAY... This Hazardous Weather Outlook is for central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-454-455-261130- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 619 AM EST Sun Nov 25 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Northwesterly gale force winds may occur late Monday into Monday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ450>453-261130- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 619 AM EST Sun Nov 25 2018 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Northwesterly gale force winds may occur late Monday into Monday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Nov 25, 9:31 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
931 AM EST SUN NOV 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLOOD 2 SE JACKSONVILLE 39.98N 74.75W
11/25/2018 BURLINGTON NJ PUBLIC
PHOTO SHOWS FLOODING ALONG THE NORTH BRANCH
RANCOCAS CREEK IN EASTAMPTON TOWNSHIP. WATER
HAS ADVANCED INTO THE YARDS OF SEVERAL
RESIDENCES.
&&
DAVISThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 7:43 PM EST | Special Marine Warning | PHI | 92 min | |
| Nov 24, 7:54 PM EST | Areal Flood Advisory | PHI | Mercer, Middlesex, Monmouth, Ocean | 8 hr |
| Nov 24, 8:13 PM EST | Areal Flood Advisory | PHI | Hunterdon, Morris, Somerset, Warren | 8 hr |
| Nov 24, 9:09 PM EST | Gale Warning | PHI | 10 hr | |
| Nov 24, 11:01 PM EST | High Wind Warning | PHI | Atlantic, Burlington, Cape May, Ocean | 5 hr |
| Nov 24, 11:01 PM EST | Wind Advisory | PHI | Cumberland, Monmouth | 5 hr |
| Nov 24, 11:13 PM EST | Storm Warning | PHI | 5 hr | |
| Nov 24, 11:24 PM EST | Areal Flood Warning | PHI | Hunterdon | 11 hr |
| Nov 25, 12:20 AM EST | River Flood Warning | PHI | Mercer | 14 hr |
| Nov 25, 12:27 AM EST | Areal Flood Advisory | PHI | Burlington, Camden | 2 hr |
| Nov 25, 12:46 AM EST | River Flood Warning | PHI | Hunterdon, Somerset | 14 hr |
| Nov 25, 1:30 AM EST | Areal Flood Warning | PHI | Hunterdon, Somerset | 10 hr |
| Nov 25, 1:35 AM EST | Areal Flood Warning | PHI | Burlington, Camden | 6 hr |
| Nov 25, 2:23 AM EST | River Flood Warning | PHI | Somerset | 13 hr |
| Nov 25, 2:27 AM EST | River Flood Warning | PHI | Somerset | 66 hr |
| Nov 25, 2:32 AM EST | River Flood Warning | PHI | Burlington | 5 days |
| Nov 25, 3:32 AM EST | Areal Flood Warning | PHI | Warren | 6 hr |
| Nov 25, 3:43 AM EST | River Flood Warning | PHI | Essex, Morris, Passaic | 10 days |
| Nov 25, 3:51 AM EST | River Flood Warning | PHI | Middlesex, Somerset | 21 hr |
| Nov 25, 3:51 AM EST | River Flood Warning | PHI | Middlesex, Somerset | 23 hr |
| Nov 25, 4:08 AM EST | Small Craft Advisory | PHI | 18 hr | |
| Nov 25, 4:59 AM EST | Areal Flood Warning | PHI | Burlington | 38 hr |
| Nov 25, 5:00 AM EST | Coastal Flood Advisory | PHI | Middlesex, Monmouth, Ocean | 5 hr |
| Nov 25, 7:28 AM EST | Areal Flood Warning | PHI | Burlington, Camden | 4 hr |
| Nov 25, 7:48 AM EST | Areal Flood Warning | PHI | Monmouth, Ocean | 18 hr |
| Nov 25, 9:29 AM EST | Areal Flood Warning | PHI | Warren | 24 hr |
| Nov 25, 9:39 AM EST | Coastal Flood Warning | PHI | Middlesex, Monmouth, Ocean | 5 hr |
| Nov 25, 3:02 PM EST | River Flood Warning | PHI | Morris | 14 hr |
| Nov 25, 3:25 PM EST | Coastal Flood Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 5 more | 34 hr |
| Nov 25, 3:35 PM EST | Flood Watch | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 27 hr |
| Nov 25, 3:49 PM EST | Gale Watch | PHI | 11 hr | |
| Nov 24, 9:57 PM EST | River Flood Warning | PHI | Chester | 8 hr |
| Nov 24, 10:15 PM EST | Areal Flood Warning | PHI | Chester, Delaware | 6 hr |
| Nov 24, 10:34 PM EST | River Flood Warning | PHI | Delaware | 5 hr |
| Nov 24, 11:33 PM EST | Areal Flood Warning | PHI | Montgomery, Philadelphia | 12 hr |
| Nov 24, 11:36 PM EST | Areal Flood Warning | PHI | Chester | 6 hr |
| Nov 25, 12:05 AM EST | Areal Flood Warning | PHI | Bucks | 12 hr |
| Nov 25, 12:13 AM EST | River Flood Warning | PHI | Montgomery | 10 hr |
| Nov 25, 12:16 AM EST | River Flood Warning | PHI | Chester, Delaware | 15 hr |
| Nov 25, 1:47 AM EST | River Flood Warning | PHI | Bucks | 12 hr |
| Nov 25, 2:54 AM EST | River Flood Warning | PHI | Chester, Montgomery, Philadelphia | 21 hr |
| Nov 25, 2:54 AM EST | River Flood Warning | PHI | Montgomery, Philadelphia | 17 hr |
| Nov 24, 8:03 PM EST | River Flood Warning | PHI | New Castle | 8 hr |
| Nov 24, 9:14 PM EST | River Flood Warning | PHI | New Castle | 8 hr |
| Nov 24, 10:08 PM EST | River Flood Warning | PHI | New Castle | 6 hr |
Nearby
Coastal Flood Advisories in New Jersey, 2018Coastal Flood Advisories in Delaware, 2018Every coastal flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.